Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Trying to conceive. Taking femara and duphaston. Stomachache with brown discharge. Any solution?

User rating for this question
Answered by

Infertility Specialist
Practicing since : 2002
Answered : 673 Questions
Hi Dr.

i have been married for 2 years and TTC for one year now naturally. decided to see a gyno to check fertility wellbeing below is my case:
1) in Oct tests turned that i have high prolactine (took dostinex for a month as prescribed and prolactine droped to even lower than normal).
2) in Nov dr. then put me on my first cycle of Femara (5 days from day 2 of my period) 13th day of my cycle did an ultrasound check and 2 follicles were there , she then gave me 2x duphaston for 10 days. unfortunately this cycle didnt work i got my period 7 days after the last duphaston pill
3) in Dec followed the same regime Femara (2 follicles) and duphaston and same got my period after 7 days from last pill
4) in XXXXXXX dr. decided on a trigger shot after checking the follicle size and gave me duphaston 2x and cyclogest x1 for 17 days in the morning (had it once then i decided its too much progestrone i stopped cyclogest). This month was so hard for me as breast pain was horrible and extremely moody and down, so called my dr. and she asked me to reduce duphastone from 2 to 1 until the 17th day (i was already day 14 on duphaston). On day 16 (today) of duphastone = day 29 cycle i woke up with a brown redish discharge bit of stomach cramps. Is this my period? if so then why im getting it now i should get it few days after my last pill of duphastone?
What should i do next iam dreading those medicines, everything seems ok in my system why am i not getting pregnant.
Why Dr. opt to start with fertility drugs before checking patients tubes?
FYI: my husband sperm test were normal and my uterus wall in all cycles is think and nice per dr.

Posted Sun, 3 Feb 2013 in Infertility Problem
Answered by Dr. Dattaprasad 57 minutes later

Tab Duphastan will not always prevent periods. (You can get menses even while taking tab Duphastan). You can just check beta hCG levels by blood test to know whether you are pregnant & if pregnant, either continue Duphastan or ask doctor for substitute if you are experiencing side effects. If not pregnant, you can stop duphastan & go for further treatment.

It is always better to check tubes before starting expensive fertility treatment. So get it checked if not already done.

If your tubes are open (on tubal test), you can go for super ovulation with IUI treatment, which will triple the chance of pregnancy.

If you are experiencing so much of side effects with Duphastan, you can opt for vaginal cyclogest OR crinone gel instead of Duphastan(in consultation with your doctor), which will reduce the side effects.

Let me know if you have other concerns.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Trying to conceive. Taking femara and duphaston. Stomachache with brown discharge. Any solution? 1 hour later
Thank u dr. Your answer was helpful.

I have right now period stomach cramps still with brownish discharge nt red is this the period or should I still go do a pregnancy blood test?

Thank you
Answered by Dr. Dattaprasad 49 minutes later
If flow is normal (like what you experience every menses), you can stop Duphastan.
If flow is less OR not like what you experience every menses, you can take today's dose & wait till tomorrow morning for proper flow. If it normalizes, you can stop duphastan & there is no need for hCG test.
If normal flow is not there until tomorrow morning also, you can do hCG test.
Let me know if you have other concerns. If not, you can close the conversation & rate the answer.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Infertility Spclst

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor